Alert archive / Arkansas / River Flood Warnings in 2009

River Flood Warning 21, NWS Tulsa, OK

May 6, 2009Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at May 6, 2009, 7:23 AM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
May 6, 2009, 7:23 AM CDT (12:23 UTC)
Expired
May 8, 2009, 7:51 PM CDT
In force
60 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 15 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KTSA 061223
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
723 AM CDT WED MAY 06 2009


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA...ARKANSAS... 

  ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. 
  
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
OKC101-062023-
/O.NEW.KTSA.FL.W.0020.090506T1223Z-090507T0430Z/
/MKGO2.1.ER.090506T0900Z.090506T1200Z.090506T2230Z.NO/
723 AM CDT WED MAY 06 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER NEAR MUSKOGEE.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 AM WEDNESDAY THE STAGE WAS 28.36 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET. 
* FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING 
  TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR.

$$

ARC033-131-062023-
/O.NEW.KTSA.FL.W.0021.090506T1223Z-090508T0600Z/
/VBUA4.1.ER.090506T0549Z.090506T1800Z.090508T0000Z.NO/
723 AM CDT WED MAY 06 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 AM WEDNESDAY THE STAGE WAS 23.03 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO 
  NEAR 23.2 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE THURSDAY EVENING.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
9 follow-up statements
000 
WGUS84 KTSA 061409
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 AM CDT WED MAY 06 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-062209-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0130Z/
/VBUA4.1.ER.090506T0549Z.090506T1800Z.090508T1930Z.NO/
909 AM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM WEDNESDAY THE STAGE WAS 23.18 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE RISING TO 
  NEAR 23.6 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD 
  STAGE EARLY FRIDAY AFTERNOON.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 061929
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
229 PM CDT WED MAY 06 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-070329-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0300Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2100Z.NO/
229 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM WEDNESDAY THE STAGE WAS 23.78 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS NEAR ITS CREST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.  SOME RURAL 
  ROADS NEAR LAVACA MAY BE IMPASSABLE.  PARTS OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH WILL SEE MINOR FLOODING.  

$$
000 
WGUS84 KTSA 070104
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT WED MAY 06 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-070904-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0359Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2159Z.NO/
804 PM CDT WED MAY 06 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM WEDNESDAY THE STAGE WAS 23.65 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.  SOME RURAL 
  ROADS NEAR LAVACA MAY BE IMPASSABLE.  PARTS OF KELLEY PARK 
  NORTHWEST OF DOWNTOWN FORT SMITH WILL SEE MINOR FLOODING.  

$$
000 
WGUS84 KTSA 071328
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 AM CDT THU MAY 07 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-072128-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0400Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2200Z.NO/
828 AM CDT THU MAY 07 2009

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM THURSDAY THE STAGE WAS 23.24 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY LATE FRIDAY AFTERNOON. HOWEVER...FAST FLOW 
  RATES OVER 140000 CUBIC FEET PER SECOND WILL CONTINUE THROUGH 
  SATURDAY.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. HIGH FLOW RATES 
  MAY CREATE HAZARDOUS CONDITIONS FOR SOME WATERCRAFT. 

$$
000 
WGUS84 KTSA 071921
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CDT THU MAY 07 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-080321-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0359Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2159Z.NO/
221 PM CDT THU MAY 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  200 PM THURSDAY THE STAGE WAS 23.06 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY FRIDAY AFTERNOON. HOWEVER...FAST FLOW 
  RATES OVER 140000 CUBIC FEET PER SECOND WILL CONTINUE THROUGH 
  SATURDAY.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. HIGH FLOW RATES 
  MAY CREATE HAZARDOUS CONDITIONS FOR SOME WATERCRAFT. 

$$
000 
WGUS84 KTSA 080108
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT THU MAY 07 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...OKLAHOMA...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
  POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. 
  
ARC033-131-080908-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0600Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090509T0000Z.NO/
808 PM CDT THU MAY 07 2009

...FLOOD WARNING EXTENDED UNTIL LATE FRIDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM THURSDAY THE STAGE WAS 22.86 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY FRIDAY EVENING.
* IMPACT...AT 23.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$

OKC079-080908-
/O.EXT.KTSA.FL.W.0017.000000T0000Z-090508T2112Z/
/PANO2.2.ER.090503T0008Z.090504T0700Z.090508T1512Z.NO/
808 PM CDT THU MAY 07 2009

THE FLOOD WARNING CONTINUES FOR
  THE POTEAU RIVER NEAR PANAMA.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM THURSDAY THE STAGE WAS 32.82 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 29.0 FEET. 
* FORECAST...THE POTEAU RIVER NEAR PANAMA WILL CONTINUE FALLING TO 
  BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* IMPACT...AT 33.0 FEET...MODERATE FLOODING OF AGRICULTURAL LANDS WILL
  OCCUR BETWEEN SHADY POINT TO ARKOMA.  WILLIAMS ROAD EAST OF PANAMA 
  AND SOME LOCAL FARM ROADS WILL BE FLOODED.

$$
000 
WGUS84 KTSA 081326
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT FRI MAY 08 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-082126-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0300Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T2100Z.NO/
826 AM CDT FRI MAY 08 2009

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  800 AM FRIDAY THE STAGE WAS 22.33 FEET. 
* MINOR FLOODING IS OCCURRING BUT THE RIVER IS FALLING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY LATE THIS AFTERNOON. HOWEVER...FAST FLOW RATES 
  OVER 140000 CUBIC FEET PER SECOND WILL CONTINUE THROUGH MONDAY.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA. HIGH FLOW RATES 
  MAY CREATE HAZARDOUS CONDITIONS FOR SOME WATERCRAFT. 

$$
000 
WGUS84 KTSA 081905
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT FRI MAY 08 2009


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-090112-
/O.EXT.KTSA.FL.W.0021.000000T0000Z-090509T0112Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T1912Z.NO/
205 PM CDT FRI MAY 08 2009

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  100 PM FRIDAY THE STAGE WAS 22.05 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING TO
  BELOW FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$
000 
WGUS84 KTSA 090051
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI MAY 08 2009


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ARKANSAS...
 
  ARKANSAS RIVER AT VAN BUREN AFFECTING CRAWFORD AND SEBASTIAN 
  COUNTIES. 
  
ARC033-131-090121-
/O.CAN.KTSA.FL.W.0021.000000T0000Z-090509T0112Z/
/VBUA4.1.ER.090506T0549Z.090506T1900Z.090508T1912Z.NO/
751 PM CDT FRI MAY 08 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT VAN BUREN.
* AT  700 PM FRIDAY THE STAGE WAS 21.80 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE THIS AFTERNOON.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE ARKANSAS RIVER AT VAN BUREN WILL CONTINUE FALLING 
  AND REMAIN BELOW FLOOD STAGE.
* IMPACT...AT 22.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR ALONG THE 
  SHORELINE FROM THE I-540 BRIDGE EAST TOWARDS LAVACA.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 6, 6:38 AM CDT, 45 minutes earlier.

Area forecast discussion, May 6, 6:38 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
638 AM CDT WED MAY 6 2009

...AVIATION...

.DISCUSSION...
SHOWERS AND THUNDERSTORMS STARTING TO SHIFT SOUTHEAST OF THE AREA
THIS MORNING WITH NO ADDITION STORMS EXPECTED AT TAF SITES. LIFR
CEILINGS WILL LIKELY BE SLOW TO LIFT THIS MORNING...ESPECIALLY AT
TUL/RVS/MLC AND COULD CONTINUE LONGER THAN CURRENTLY FORECAST.
LOW CLOUDS WILL LIKELY SCATTER OUT IN MOST AREAS BY MID AFTERNOON
WITH SOME LIGHT FOG POSSIBLE OVERNIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR OKZ049-OKZ053-OKZ073-
     OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR ARZ029.

&&

SHORT TERM...12
LONG TERM....12
AVIATION...12
Hazardous weather outlook, May 6, 7:05 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
705 AM CDT WED MAY 6 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
705 AM CDT WED MAY 6 2009

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...ONGOING.

DISCUSSION...
THE THUNDERSTORM COMPLEX THAT MOVED THROUGH FAR SOUTHEAST OKLAHOMA
EARLIER THIS MORNING HAS SHIFTED SOUTHEAST OF THE AREA.  A FEW
LINGERING SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
MORNING...HOWEVER THE SEVERE WEATHER THREAT...INCLUDING THE
POTENTIAL FOR FLASH FLOODING HAS ENDED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ON THURSDAY AHEAD OF
A WEAK FRONTAL BOUNDARY THAT WILL MOVE INTO CENTRAL OKLAHOMA BY LATE
AFTERNOON.  AHEAD OF THE BOUNDARY...THE ATMOSPHERE IS EXPECTED TO
BECOME VERY UNSTABLE. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
ALONG THE FRONTAL BOUNDARY BY LATE AFTERNOON WITH THE POTENTIAL FOR
THESE STORMS TO MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THURSDAY EVENING INTO THE OVERNIGHT HOURS.  VERY LARGE HAIL AND
TORNADOES WILL BE POSSIBLE DURING THE EVENING HOURS...WITH THE
SEVERE THREAT TRANSITIONING MORE TO A DAMAGING WIND THREAT OVERNIGHT.

A COMPLEX OF THUNDERSTORMS MAY MOVE INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS LATE THURSDAY NIGHT INTO FRIDAY MORNING. A FEW OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND HEAVY RAIN.  THIS
ACTIVITY IS EXPECTED TO DIMINISH AND SHIFT EAST OF THE REGION BY
EARLY AFTERNOON.  BY LATE FRIDAY AFTERNOON THE ATMOSPHERE WILL AGAIN
BECOME VERY UNSTABLE SOUTH OF THE TRACK OF THE EARLIER THUNDERSTORM
COMPLEX.  AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE AREA BY LATE
AFTERNOON...AN ADDITIONAL ROUND OF MORE SIGNIFICANT SEVERE
WEATHER WILL BE POSSIBLE WITH THE POTENTIAL FOR VERY LARGE HAIL
AND TORNADOES.

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST THROUGH MONDAY
AS A FRONTAL BOUNDARY REMAINS IN THE REGION WITH A SERIES OF
UPPER LEVEL DISTURBANCES TRAVERSING THE AREA.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD BE PREPARED FOR THE POSSIBILITY OF SIGNIFICANT SEVERE
WEATHER THURSDAY AND FRIDAY...INCLUDING THE POTENTIAL FOR TORNADOES.
SEVERE WEATHER THREATS WILL CONTINUE TO BE REFINED AS THE TIMING
AND STRENGTH OF THE PARTICULAR MESOSCALE FEATURES BECOME MORE
CERTAIN.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, May 6, 1:38 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
138 AM CDT WED MAY 6 2009

OKZ049-073-075-076-060715-
LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
138 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
     SOUTHWESTERN LATIMER

AT 138 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF STANLEY TO OCTAVIA TO 15
MILES SOUTHEAST OF BIG CEDAR...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...YANUSH...OCTAVIA...
BIG CEDAR...MUSE...WHITESBORO...CLAYTON...NASHOBA...STANLEY...
HONOBIA...TUSKAHOMA...KIAMICHI...ALBION AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3451 9569 3452 9568 3459 9568 3459 9577
      3473 9574 3474 9445 3451 9445 3451 9504
      3442 9504
TIME...MOT...LOC 0638Z 279DEG 32KT 3460 9551 3454 9473
          3454 9443
Special weather statement, May 6, 2:19 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
219 AM CDT WED MAY 6 2009

OKZ049-060800-
PUSHMATAHA OK-
219 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN PUSHMATAHA

AT 220 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF NASHOBA...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NASHOBA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3442 9536 3456 9524 3447 9503 3425 9503
      3424 9504 3424 9509
TIME...MOT...LOC 0720Z 304DEG 24KT 3444 9520
Special weather statement, May 6, 2:20 AM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
220 AM CDT WED MAY 6 2009

OKZ049-075-076-060800-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
220 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
     LATIMER

AT 220 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF TALIHINA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE...WHITESBORO...
TALIHINA...HODGEN AND HEAVENER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3459 9504 3476 9511 3499 9447 3491 9444
      3490 9444 3474 9445
TIME...MOT...LOC 0720Z 250DEG 32KT 3470 9502
Special weather statement, May 6, 3:43 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT WED MAY 6 2009

ARZ019-020-029-OKZ072-076-060915-
CRAWFORD AR-FRANKLIN AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
343 AM CDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES...

IN WEST CENTRAL ARKANSAS
     NORTHERN SEBASTIAN AND SOUTHWESTERN FRANKLIN

IN NORTHWEST ARKANSAS
     SOUTHWESTERN CRAWFORD

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN LE FLORE

AT 343 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ROLAND...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...COTTONWOOD...MULDROW...ROLAND...MOFFETT...
ARKOMA...MILL CREEK...CHARLESTON...URSULA...VESTA...FORT SMITH...
BARLING...LAVACA...FORT CHAFFEE...JENNY LIND...RYE HILL...BLOOMER...
CENTRAL CITY...VAN BUREN...KIBLER...SHIBLEY AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3540 9399 3518 9406 3534 9466 3551 9460
TIME...MOT...LOC 0843Z 286DEG 37KT 3540 9452

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:53 PM CDTSevere Thunderstorm WarningTSASebastian52 min
May 6, 3:43 AM CDTAreal Flood AdvisoryTSACrawford, Franklin, Sebastian62 min
May 6, 3:43 AM CDTSpecial Weather StatementTSASebastian32 min

Nearby

River Flood Warnings in Arkansas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.